search
for
 About Bioline  All Journals  Testimonials  Membership  News  Donations


Revista Colombia Médica
Universidad del Valle - Facultad de Salud
ISSN: 0120-8322
EISSN: 1657-9534
Vol. 44, No. 2, 2013, pp. 118-120
Bioline Code: rc13021
Full paper language: English
Document type: Case Report
Document available free of charge

Revista Colombia Médica, Vol. 44, No. 2, 2013, pp. 118-120

 en Albendazole-induced liver injury: a case report
Ríos, David & Restrepo, Juan C.

Abstract

We report a case of a 47-year-old male, who was referred to the clinical hepatology services at Pablo Tobón Uribe Hospital for evaluation of a jaundice syndrome. After undergoing several exams, we diagnosed hepatic hydatidosis and the patient was treated with albendazole; however, after five months of uninterrupted treatment the patient again consulted and his liver test showed marked hepatocellular damage. This time, the patient was diagnosed with drug-induced liver injury due to albendazole, based on information from the clinical record, history of drug consumption, clinical and laboratory tests improved after discontinuing the medication and after discarding other possible causes; this diagnosis was supported by the CIOMS/RUCAM scale, which showed a “likely” correlation between hepatocellular damage and drug toxicity etiology.

Keywords
Hepatitis; albendazole; drug-induced liver injury (DILI)

 
 es Lesión hepática inducida por albendazol: reporte de un caso
Ríos, David & Restrepo, Juan C.

Resumen

Presentamos el caso de un paciente masculino de 47 años de edad, quien fue remitido al servicio de hepatología clínica del Hospital Pablo Tobón Uribe para el estudio de un síndrome ictérico. Tras realizársele varios análisis, se le diagnosticó hidatidosis hepática y recibió albendazol como terapia, sin embargo, después de cinco meses de tratamiento ininterrumpido consultó nuevamente y su perfil hepático mostró marcado daño hepatocelular. Se le diagnosticó entonces una hepatitis toxica inducida por albendazol basados en la información de la historia clínica, el antecedente de consumo del fármaco, la mejoría clínica y en las pruebas de laboratorio tras suspender el medicamento y después de descartar las otras causas posibles; este diagnóstico fue respaldado por la escala CIOMS/RUCAM, que mostró una correlación probable entre el daño hepatocelular y la etiología toxica farmacológica.

Palabras-clave
Hepatitis; albendazol; lesión hepática inducida por fármacos (DILI)

 
© Copyright 2013 - Revista Colombia Médica
Alternative site location: http://colombiamedica.univalle.edu.co

Home Faq Resources Email Bioline
© Bioline International, 1989 - 2017, Site last up-dated on 16-Oct-2017.
Site created and maintained by the Reference Center on Environmental Information, CRIA, Brazil
System hosted by the Internet Data Center of Rede Nacional de Ensino e Pesquisa, RNP, Brazil